MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 6 HOLE / L71MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 6 HOLE / L71MM; PLATE, FIXATION, BONE
Catalog Number 626676
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348)
Date of Event 11/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed (looking at the x-rays and pictures provided by the customer).Product will not be returned for evaluation (retained by patient) and no additional information is available.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Original statement from stryker medical expert: "in ulna fractures, relatively high shear forces occur due to the rotational movements, which must be absorbed by the plate.In some fractures i used 4.5mm plates, when there were additional negative aspects regarding the healing potential of the patient (e.G.Diabetes).Good clinical practice would recommend, that you have six cortices on both sides of the fracture reached by the plate.In this case it is only true for the proximal part.It would have been a good idea to choose a 7 hole-plate.Summarized i think that a stronger plate should have been taken in the first place-especially because a reduced healing potential could have been expected in a diabetic patient.If one chooses a smaller plate it would have been recommendable to take a 7 hole plate to ensure secure fixation." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
1/3rd tubular plate broke at a screw hole.Patient went in for a normal post op check up on 11/22 and it was noticed on x ray that the plate started to crack.The following day 11/23 the patient went back to the doctors office because she was in severe pain on her elbow where the implant was put.Device was explanted.

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX2 6 HOLE / L71MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9508131
Report Number0008031020-2019-02308
Device Sequence Number19575000
Product Code HRS
UDI-Device Identifier07613327088724
UDI-Public07613327088724
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Catalogue Number626676
Device Lot NumberY49237
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight51